Alert archive / Arkansas / Special Weather Statements in 2012

Special Weather Statement, NWS Little Rock, AR

August 5, 2012Calhoun County, Arkansas

NWS Little Rock, AR issued this special weather statement at Aug 5, 2012, 6:07 PM CDT for Calhoun County, Arkansas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2012, 6:07 PM CDT (23:07 UTC)
Expired
Aug 5, 2012, 6:35 PM CDT
In force
28 min
Issued by
NWS Little Rock, AR

County Calhoun County, AR

The radar

The Little Rock radar (KLZK), 138 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 11.1 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2012-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2238 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2012-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2238 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
957 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

497 
WWUS84 KLZK 052307
SPSLZK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
607 PM CDT SUN AUG 5 2012

ARZ063-067-068-052335-
BRADLEY AR-CALHOUN AR-CLEVELAND AR-
607 PM CDT SUN AUG 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CLEVELAND...EASTERN
CALHOUN AND NORTHWESTERN BRADLEY COUNTIES UNTIL 630 PM CDT...

AT 605 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 2 MILES SOUTHEAST OF ELLISVILLE...OR 11 MILES
SOUTHEAST OF FORDYCE...MOVING SOUTH AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  LANARK...             HARRELL...            ELLISVILLE...
  TINSMAN...            FARMVILLE...          BANKS...
  WAGNON...             SUMMERVILLE...        HARRELL LAKE...
  CRANEY...             CRAM...               BLUE SPRINGS...
  BIG HILL...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3352 9216 3349 9244 3371 9250 3375 9229
TIME...MOT...LOC 2307Z 355DEG 7KT 3367 9233

$$

62

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this special weather statement went out at Aug 5, 3:23 PM CDT, 2 hours 44 minutes earlier.

Area forecast discussion, Aug 5, 3:23 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
323 PM CDT SUN AUG 5 2012

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT

CONVECTION JUST DEVELOPED IN THE PAST HOUR...ALONG COLD FRONT ACROSS
CENTRAL ARKANSAS. THERE ARE NUMEROUS BOUNDARIES ACROSS SOUTHERN
ARKANSAS AS WELL...LEFT OVER FROM COMPLEX OF THUNDERSTORMS OVER
WESTERN MISSISSIPPI THIS MORNING. SCATTERED CONVECTION WILL CONTINUE
THROUGH THE EVENING HOURS FROM CENTRAL INTO SOUTHERN ARKANSAS...WITH
DAMAGING WINDS THE MAIN CONCERN...WITH LARGE HAIL ALSO POSSIBLE.

MUCH OF THE ACTIVITY WILL WEAKEN WITH SUNSET...BUT SCATTERED RAIN
CHANCES WILL CONTINUE THROUGH THE OVERNIGHT HOURS INTO MONDAY
MORNING ACROSS THE SOUTHEAST. TEMPERATURES MONDAY...WHILE STILL IN
THE 90S...WILL BE COOLER THAN PREVIOUS DAYS...WITH THE HIGHEST
TEMPERATURES ACROSS THE WEST.

READINGS WILL BE A COUPLE OF DEGREES WARMER WEDNESDAY...AS SOUTHERLY
WINDS RETURN AHEAD OF THE NEXT SYSTEM. THERE COULD BE AN MCS DEVELOP
IN THE NORTHWEST FLOW...AND HAVE KEPT A SMALL RAIN CHANCE WEDNESDAY
NIGHT FOR THIS POTENTIAL.
&&

.LONG TERM...THURSDAY THROUGH SUNDAY

THE OVERALL UPR AIR PATTERN IS NOT FCST TO CHG MUCH THRU THE
PD...WITH AN UPR RDG OVR THE ROCKIES AND A TROF IN THE EAST. THIS WL
KEEP A NWLY FLOW IN PLACE...WITH SEVERAL UPR IMPULSES PROGGED TO
DROP SEWD ACRS THE FA.

A FNTL BNDRY WL BE SITUATED ACRS THE FA AT THE START OF PD AND IS
EXPECTED TO DRIFT NWD AND CONT WEAKENING. CANNOT RULE OUT A FEW
SHRA/TSRA ON THU...WITH JUST A SLGT CHC POP MENTIONED. MOISTURE WL
BE BACK ON THE INCRS BY NEXT WEEKEND AS ANOTHER CDFNT APCHS FM THE
NW. INDCD SLGT CHC POPS FOR NOW AND SEE MODELS RMN CONSISTENT IN THE
COMING DAYS. DID NOT STRAY TOO FAR FM MOS TEMPS THRU THE PD.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...58 / LONG TERM...44
Hazardous weather outlook, Aug 5, 5:00 AM CDT, 13 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SUN AUG 5 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-061000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT SUN AUG 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

TEMPERATURES WILL BE A BIT COOLER TODAY IN MOST AREAS. A COLD FRONT
WILL MOVE THROUGH THE STATE AND BRING ABUNDANT CLOUD COVER AND A
CHANCE OF SHOWERS AND THUNDERSTORMS. HIGHS WILL RANGE FROM THE MID
TO UPPER 90S IN MOST LOCATIONS. MEANWHILE...HEAT INDEX READINGS WILL
MAINLY BE IN THE 95 TO 105 DEGREE RANGE.

THE COLD FRONT WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS WITH
IT. SOME OF THE STRONGER STORMS COULD BECOME SEVERE ACROSS THE
CENTRAL PART OF THE STATE. THERE IS A SLIGHT RISK FOR SEVERE
THUNDERSTORMS IN THIS AREA WITH THE MAIN THREAT BEING DAMAGING
WINDS.

THE WILDFIRE DANGER WILL REMAIN HIGH TO EXTREME TODAY DUE TO THE
ONGOING DROUGHT CONDITIONS. BURN BANS ARE IN PLACE OVER MOST
COUNTIES OF ARKANSAS AND BURNING IS NOT RECOMMENDED. WINDS WILL BE
FROM THE SOUTHWEST AND WEST AHEAD OF THE FRONT AND NORTH BEHIND THE
FRONT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE COLD FRONT WILL EVENTUALLY MOVE SOUTH OF THE STATE BY LATE
MONDAY... WITH HIGH PRESSURE REGAINING CONTROL OVER ARKANSAS. SMALL
RAIN CHANCES WILL RETURN TO THE FORECAST LATER IN THE WEEK AS
ANOTHER FRONTAL BOUNDARY APPROACHES FROM THE PLAINS STATES.

THE WILDFIRE DANGER WILL REMAIN HIGH TO EXTREME THROUGHOUT THE WORK
WEEK. RAINFALL THAT DOES OCCUR EARLY IN THE PERIOD WILL HAVE LITTLE
AFFECT ON THE CURRENT DROUGHT SITUATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

51

In the hours before

Local storm report, Aug 5, 5:34 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
534 PM CDT SUN AUG 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0353 PM     TSTM WND DMG     6 E DONALDSON           34.23N 92.81W
08/05/2012                   HOT SPRING         AR   LAW ENFORCEMENT

            A TREE WAS BLOWN DOWN ACROSS ROUND HILL ROAD.

&&
CORRECTED EVENT TIME.

57
Local storm report, Aug 5, 5:37 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
537 PM CDT SUN AUG 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     TSTM WND DMG     GURDON                  33.92N 93.15W
08/05/2012                   CLARK              AR   TRAINED SPOTTER

            SEVERAL TREE LIMBS DOWNED IN GURDON.

&&

58
Local storm report, Aug 5, 5:39 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
539 PM CDT SUN AUG 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     HOLLYWOOD               34.10N 93.25W
08/05/2012                   CLARK              AR   LAW ENFORCEMENT

            A TREE WAS BLOWN DOWN.

&&

57
Local storm report, Aug 5, 5:57 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
557 PM CDT SUN AUG 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0252 PM     TSTM WND DMG     HOT SPRINGS             34.49N 93.05W
08/05/2012                   GARLAND            AR   EMERGENCY MNGR

            THUNDERSTORM WINDS DAMAGED A HOTEL...THEATER...AND BANK
            IN DOWNTOWN HOT SPRINGS. A RADIO TOWER BELONGING TO AN
            AMBULANCE SERVICE WAS BLOWN DOWN. AN OLD CAR DEALERSHIP
            HAD A WALL BLOWN DOWN AND ALL THE WINDOWS BLOWN OUT.
            PROSPECT DRIVE AND WEST MOUNTAIN DRIVE WERE BLOCKED BY
            FALLEN TREES.

&&

28
Special weather statement, Aug 5, 6:02 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
602 PM CDT SUN AUG 5 2012

ARZ066-067-052335-
CALHOUN AR-OUACHITA AR-
602 PM CDT SUN AUG 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR OUACHITA AND CALHOUN COUNTIES
UNTIL 630 PM CDT...

AT 601 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES WEST OF
HAMPTON TO 5 MILES SOUTHEAST OF CULLENDALE TO 6 MILES NORTH OF
STEPHENS...AND MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  HAMPTON...            CAMDEN...             STEPHENS...
  PACE CITY...          MILLERS BLUFF...      LOUANN...
  LESTER...             HIGHLAND INDSTRL PK...
  HAMPTON MUNI ARPT...  GRAPEVINE LAKE...     CULLENDALE...
  WOODBERRY...          WARNER...             TROY...
  STANDARD UMPSTEAD...  OGEMAW...             MILLVILLE...
  LOCUST BAYOU...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3327 9245 3329 9247 3332 9248 3331 9253
      3335 9254 3337 9257 3335 9268 3338 9273
      3337 9286 3337 9309 3339 9313 3367 9311
      3371 9249 3327 9237
TIME...MOT...LOC 2303Z 336DEG 19KT 3354 9251 3347 9277
          3350 9308

62
Special weather statement, Aug 5, 6:07 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
607 PM CDT SUN AUG 5 2012

ARZ063-067-068-052335-
BRADLEY AR-CALHOUN AR-CLEVELAND AR-
607 PM CDT SUN AUG 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CLEVELAND...EASTERN
CALHOUN AND NORTHWESTERN BRADLEY COUNTIES UNTIL 630 PM CDT...

AT 605 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 2 MILES SOUTHEAST OF ELLISVILLE...OR 11 MILES
SOUTHEAST OF FORDYCE...MOVING SOUTH AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  LANARK...             HARRELL...            ELLISVILLE...
  TINSMAN...            FARMVILLE...          BANKS...
  WAGNON...             SUMMERVILLE...        HARRELL LAKE...
  CRANEY...             CRAM...               BLUE SPRINGS...
  BIG HILL...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3352 9216 3349 9244 3371 9250 3375 9229
TIME...MOT...LOC 2307Z 355DEG 7KT 3367 9233

62

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 7:18 PM CDTSpecial Weather StatementLZKMarion32 min
Aug 4, 10:00 PM CDTSpecial Weather StatementLZKBaxter, Boone, Marion30 min
Aug 5, 2:11 PM CDTSpecial Weather StatementLZKBradley44 min
Aug 5, 2:14 PM CDTSevere Thunderstorm WarningLZKGarland, Saline46 min
Aug 5, 2:40 PM CDTSevere Thunderstorm WarningLZKGarland, Hot Spring39 min
Aug 5, 2:46 PM CDTSevere Thunderstorm WarningLZKGarland44 min
Aug 5, 2:50 PM CDTSpecial Weather StatementLZKPolk45 min
Aug 5, 2:53 PM CDTSpecial Weather StatementLZKPulaski47 min
Aug 5, 2:56 PM CDTSpecial Weather StatementLZKSaline29 min
Aug 5, 3:02 PM CDTSevere Thunderstorm WarningLZKGarland, Grant, Hot Spring, Saline43 min
Aug 5, 3:12 PM CDTSevere Thunderstorm WarningLZKPike33 min
Aug 5, 3:19 PM CDTSevere Thunderstorm WarningLZKPolk26 min
Aug 5, 3:35 PM CDTSevere Thunderstorm WarningLZKDallas, Grant, Hot Spring, Saline40 min
Aug 5, 3:39 PM CDTSevere Thunderstorm WarningLZKGrant, Jefferson36 min
Aug 5, 3:40 PM CDTSevere Thunderstorm WarningLZKClark, Dallas, Hot Spring35 min
Aug 5, 3:41 PM CDTSevere Thunderstorm WarningLZKClark, Pike34 min
Aug 5, 3:44 PM CDTSevere Thunderstorm WarningLZKMontgomery46 min
Aug 5, 3:46 PM CDTSevere Thunderstorm WarningLZKPolk26 min
Aug 5, 4:12 PM CDTSevere Thunderstorm WarningLZKCleveland, Dallas, Grant, Jefferson48 min
Aug 5, 4:19 PM CDTSpecial Weather StatementLZKLonoke31 min
Aug 5, 4:24 PM CDTSevere Thunderstorm WarningLZKClark, Dallas, Ouachita51 min
Aug 5, 4:42 PM CDTSpecial Weather StatementLZKPolk63 min
Aug 5, 4:59 PM CDTSevere Thunderstorm WarningLZKCleveland, Dallas, Grant31 min
Aug 5, 5:01 PM CDTSevere Thunderstorm WarningLZKClark, Dallas, Ouachita44 min
Aug 5, 5:19 PM CDTSpecial Weather StatementLZKCleveland31 min
Aug 5, 5:26 PM CDTSevere Thunderstorm WarningLZKCalhoun, Clark, Dallas, Ouachita37 min
Aug 5, 6:02 PM CDTSpecial Weather StatementLZKCalhoun, Ouachita33 min
Aug 5, 6:30 PM CDTSpecial Weather StatementLZKOuachita30 min

Nearby

Special Weather Statements in Arkansas, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.